MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM STAPLER; STAPLE, IMPLANTABLE
Catalog Number TL90
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # p5867m.Device evaluation: the analysis results showed that the tl90 device arrived with no apparent damage with a reload not loaded on the device.The reload was returned void of staples.The device was tested for functionality with a test reload and it cycled, fired, and all the staples formed as intended.The device fired without any difficulties and the staples were noted to have the proper b-formed shape.The event described could not be confirmed as the device performed without any difficulties noted.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.Additional information was requested and the following was obtained: did the device lock out and could not be fired at all? or was the trigger advanced with no staples deployed? i will provide the information once a response is received but from my understanding the device was fired and no staples were deployed.Additional information received: as a follow-up question for the doctor's response relating to staple deployment malfunction, i asked how he resolved the issue? he provided the response below.We did not use it as i was worried about the quality of the anastomosis.We got another stapling device and i am not sure if it was the same company.
 
Event or Problem Description
It was reported that during a bowel resection procedure, stapler did not fire staples during small bowel resection, fistula take down and repair of enterotomy with surgeon.There were no patient consequences reported.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7742503
Report Number3005075853-2018-11805
Device Sequence Number13724390
Product Code GDW
UDI-Device Identifier20705036013195
UDI-Public20705036013195
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue NumberTL90
Device Lot NumberP93X40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2018
Initial Report FDA Received Date08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1